LEICESTER, Vt. – A Vermont police officer who collapsed after appearing exposed to an opioid-like drug during a traffic stop was resurrected by colleagues who had administered Narcan overdose
Detectives begin a full investigation of the incident , and it is examined which substance the effect of Sgt. Brett Flansburg ill.
"Now we see a new threat at close quarters: the risk of being exposed to potent drugs that can kill even tiny amounts," said Colonel Matthew Birmingham, chief of state police. said Saturday. "This is so worrying and worrying, and law enforcement officials are unnecessarily at risk of losing their lives."
Similar incidents have been reported in other parts of the country where police officers overdose on opioid-based drugs after an accidental contact.
Flansburg stopped a vehicle late on Friday night for a traffic violation in Leicester, about 40 miles south of Burlington. Flansburg later observed a passenger swallowing a small bag that later contained cocaine.
While searching the car, Flansburg searched for a small amount of heroin in a bag, an empty plastic bag and a syringe. The passenger, who was checked by doctors but did not need medical care, was arrested by other soldiers and later charged with heroin possession.
During the transport of evidence, Flansburg became ill and he collapsed in the parking lot of Stans the barracks The soldiers administered two doses Narcan. On the way to the hospital, he received a third dose.
Flansburg responded to the Narcan and was discharged from hospital after additional treatment.